Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Stopping HIV Medications
Aug 31, 2014

I know that stopping HIV medication is not recommended and will cause the virus to rebound; however, I will not have access to meds after September. Therefore, I will have no choice but to stop.

I hope to move to an area where I will have access to meds in the future, so I would like to stops my medications in a way that is least likely to cause drug resistance.

I am currently taking Stribild. With this combo pill, is it best to just stop when I run out, or should I reduce the dosage (e.g. take a half pill) for a period of time?

Thank you.

Response from Dr. Young

Hello and thanks for posting. Sorry for the late response.

While stopping medications isn't the best situation, stopping for a brief period (preferably continue to get clinical and lab monitoring) isn't the worse thing. Since Stribild is a single tablet regimen, should you have to stop, all of the medications will be stopped at the same time; precisely the way to minimize the risk of developing drug resistance.

The one thing that you should definitely NOT do is split the pills in half- taking half the dose means that you will only have half of the needed concentration of drug in your blood- risking the use of Stribild and many other good drugs in the future.

I hope that's helpful. BY


Previous
Stribild to Triumeq?
Next
HIV confusion

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement